MAUDE Adverse Event Report: BIOSENSE WEBSTER INC EZ STEER¿ NAV BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION

BIOSENSE WEBSTER INC EZ STEER¿ NAV BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Catalog Number BN7TCFJ4L
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Arrhythmia (1721); No Code Available (3191)
Date of Event 02/21/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The bwi product analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.On 3/1/2019, a manufacturing record evaluation was performed for the finished device and no internal action related to the reported complaint were identified.(b)(4).
 
Event or Problem Description
It was reported that a female patient underwent an atrioventricular nodal reentry tachycardia (avnrt) ablation procedure with an ez steer¿ nav bi-directional electrophysiology catheter and suffered heart block atrioventricular (av) requiring surgical intervention.During the ablation phase, there was a complete heart block.After coming off ablation, the patient was displaying some temporary av node function but has not completely recovered.Temporary pacemaker wire was initially implanted.Extended hospitalization was required.The patient was kept overnight for observation purposes.The native conduction did not come back, and permanent pacemaker was then implanted.Patient¿s condition improved after the placement of the permanent pacemaker.The physician did not express a specific opinion to me about what caused the adverse event.However, it is not believed that any biosense webster inc.Product attributed to the causality of the event.
 
Additional Manufacturer Narrative
It was reported that a female patient underwent an atrioventricular nodal reentry tachycardia (avnrt) ablation procedure with an ez steer¿ nav bi-directional electrophysiology catheter and suffered heart block atrioventricular (av) requiring surgical intervention.The investigational analysis completed 4/17/2019.The device was visually inspected and it was found in good condition.The magnetic sensor was tested on carto and the catheter was properly visualized with no errors were observed.Electrical testing was performed on the catheter and it was found within specifications.No electrical malfunction was observed.Additionally, the catheter was tested on the generator and the temperature and impedance values were observed within specifications.Deflection testing was performed and it was found within specifications.The catheter was deflecting correctly.A manufacturing record evaluation was performed and no internal actions were identified.  the catheter passed all specifications.The root cause of the adverse event remains unknown.The instructions for use states that careful catheter manipulation must be performed to avoid cardiac damage, perforation or tamponade.Manufacture ref no: (b)(4).

Brand Name
EZ STEER¿ NAV BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER
Common Device Name
ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key8435780
Report Number2029046-2019-02845
Device Sequence Number1795263
Product Code LPB
UDI-Device Identifier10846835003031
UDI-Public10846835003031
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P990025/S12
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/03/2021
Device Catalogue NumberBN7TCFJ4L
Device Lot Number30155325M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2019
Initial Date Received by Manufacturer 02/21/2019
Supplement Date Received by Manufacturer04/17/2019
Initial Report FDA Received Date03/20/2019
Supplement Report FDA Received Date04/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Disability;